Alert archive / Texas / Extreme Wind Warnings in 2017

Extreme Wind Warning 1, NWS Corpus Christi, TX

August 25, 20175 counties in Texas

NWS Corpus Christi, TX issued this extreme wind warning at Aug 25, 2017, 4:56 PM CDT for 5 counties in Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 25, 2017, 4:56 PM CDT (21:56 UTC)
Expired
Aug 25, 2017, 7:00 PM CDT
In force
2 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

Counties Aransas County, TX, Calhoun County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 48 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.9 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2017-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 298 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2017-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
298 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
696 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this extreme wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this extreme wind warning went out at Aug 25, 4:32 PM CDT, 24 minutes earlier.

Area forecast discussion, Aug 25, 4:32 PM CDT, 24 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
432 PM CDT Fri Aug 25 2017

.DISCUSSION...

Harvey continues to affect the Coastal Bend, with several wind
reports at or above 60 mph. Expect conditions to continue to
worsen as Harvey makes landfall this evening. Conditions are
unlikely to significantly improve this weekend as the storm core
meanders along the Texas coast. Medium range models differ rather
strongly on the eventual disposition of Harvey, but catastrophic
rainfall is likely to continue well into next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    75  85  75  85  75  /  90  80  70  60  70
Victoria          76  84  75  83  74  /  90  90  80  70  70
Laredo            77  90  76  89  73  /  50  60  40  40  40
Alice             75  87  75  86  74  /  90  70  70  60  70
Rockport          78  85  77  85  77  / 100  90  80  70  70
Cotulla           76  86  74  85  73  /  50  60  60  50  40
Kingsville        76  86  76  87  75  /  90  70  70  60  70
Navy Corpus       78  87  78  86  77  /  90  80  80  60  70

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Hurricane Warning For the following zones: Aransas...Bee...
     Calhoun...Goliad...Jim Wells...Kleberg...Live Oak...
     Nueces...Refugio...San Patricio...Victoria.

     Flash Flood Watch through Monday morning For the following
     zones: Aransas...Bee...Calhoun...Duval...Goliad...Jim
     Wells...Kleberg...Live Oak...McMullen...Nueces...Refugio...
     San Patricio...Victoria.

     Tropical Storm Warning For the following zones: Duval...
     McMullen.

GM...Hurricane Warning For the following zones: Bays and Waterways
     from Baffin Bay to Port Aransas...Bays and Waterways from
     Port Aransas to Port O'Connor...Coastal waters from Baffin
     Bay to Port Aransas out 20 NM...Coastal waters from Port
     Aransas to Matagorda Ship Channel out 20 NM...Waters from
     Baffin Bay to Port Aransas from 20 to 60 NM...Waters from
     Port Aransas to Matagorda Ship Channel from 20 to 60 NM.

&&

JV/71...SHORT TERM
Hazardous weather outlook, Aug 25, 6:09 AM CDT, 10 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
609 AM CDT Fri Aug 25 2017

GMZ230-235-250-255-270-275-TXZ229>234-239>247-261115-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun-
609 AM CDT Fri Aug 25 2017

This hazardous weather outlook is for South Texas and the Middle
Texas Coastal Waters.

.DAY ONE...Today and Tonight

Numerous thunderstorms are expected today within the bands of
Hurricane Harvey. Strong wind gusts in squalls will be possible
over the coastal plains and coastal waters. Tornadoes or
waterspouts will also be possible.

Hurricane Harvey is expected to make landfall tonight along the
Middle Texas coast. Very strong winds and dangerous flooding are
anticipated along with very high storm surge.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Although Harvey will weaken, Harvey is expected to meander near
South Texas over the next couple of days, resulting in a
continuance of heavy rainfall, flash flooding and strong winds.
Harvey is forecast to begin to move away from South Texas early
next week, gradually bringing diminishing rainfall chances through
the rest of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is anticipated. Spotter safety is of highest
concern, but any information that can be relayed is appreciated.

In the hours before

Local storm report, Aug 25, 1:12 PM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
112 PM CDT FRI AUG 25 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1223 PM     TROPICAL STORM   CC NAS                  27.69N 97.29W
08/25/2017                   NUECES             TX   ASOS

            MEASURED GUST TO 49 KNOTS.

1235 PM     TROPICAL STORM   N CORPUS CHRISTI        27.77N 97.50W
08/25/2017                   NUECES             TX   ASOS

            WIND GUST TO 41 KNOTS AT CORPUS CHRISTI INTERNATIONAL
            AIRPORT.

1248 PM     TROPICAL STORM   9 SSE CC NAS            27.58N 97.22W
08/25/2017                   NUECES             TX   C-MAN STATION

            SUSTAINED WINDS OF 34 KNOTS AT BOB HALL PIER. GUSTS TO 45
            KNOTS.

&&

TJ
Local storm report, Aug 25, 2:17 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
217 PM CDT FRI AUG 25 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TROPICAL STORM   5 SE CC NAS             27.63N 97.24W
08/25/2017                   NUECES             TX   C-MAN STATION

            WIND GUST TO 53 KNOTS.

0200 PM     TROPICAL STORM   CC NAS                  27.69N 97.29W
08/25/2017                   NUECES             TX   ASOS

            SUSTAINED WINDS 40 KNOTS GUSTING TO 51 KNOTS AT THE NAS.

0200 PM     TROPICAL STORM   2 E PORT ARANSAS        27.83N 97.05W
08/25/2017                   NUECES             TX   C-MAN STATION

            WIND GUST MEASURED TO 50 KNOTS. SUSTAINED WINDS 41 KNOTS.

0110 PM     TROPICAL STORM   ROCKPORT                28.04N 97.05W
08/25/2017                   ARANSAS            TX   EMERGENCY MNGR

            SAIL BOAT HAS BROKEN FREE IN ROCKPORT HARBOR.

&&

TJ
Local storm report, Aug 25, 2:31 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
231 PM CDT FRI AUG 25 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     STORM SURGE      PORT ARANSAS            27.83N 97.08W
08/25/2017  U0.00 FT         NUECES             TX   BROADCAST MEDIA

            VEHICLE STRANDED IN WATER - LIVE VIDEO.

&&

TJ
Local storm report, Aug 25, 3:11 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
311 PM CDT FRI AUG 25 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TROPICAL STORM   CORPUS CHRISTI          27.71N 97.29W
08/25/2017                   NUECES             TX   PUBLIC

            SOCIAL MEDIA REPORT OF TREE BLOWN OVER IN THE HILLCREAST
            NEIGHBORHOOD. POWER OUT IN PORTIONS OF THE CITY AS WELL.

0255 PM     TROPICAL STORM   KINGSVILLE              27.51N 97.86W
08/25/2017                   KLEBERG            TX   ASOS

            WIND GUST TO 41 KNOTS AT KINGSVILLE NAS.

0255 PM     TROPICAL STORM   CC NAS                  27.69N 97.29W
08/25/2017                   NUECES             TX   ASOS

            MEASURED GUST TO 57 KNOTS.

0255 PM     TROPICAL STORM   PORT ARANSAS            27.83N 97.08W
08/25/2017                   NUECES             TX   AWOS

            MEASURED GUST TO 59 KNOTS.

0255 PM     TROPICAL STORM   ROCKPORT                28.04N 97.05W
08/25/2017                   ARANSAS            TX   ASOS

            MEASURED WIND GUST TO 50 KNOTS.

0255 PM     TROPICAL STORM   12 SSE AUSTWELL         28.23N 96.79W
08/25/2017                   CALHOUN            TX   C-MAN STATION

            MEASURED WIND GUST TO 51 KNOTS.

0255 PM     TROPICAL STORM   PORTLAND                27.88N 97.33W
08/25/2017                   SAN PATRICIO       TX   BROADCAST MEDIA

            POWER POLES BLOWN PARTIALLY OVER.

&&

TJ
Local storm report, Aug 25, 4:07 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
407 PM CDT FRI AUG 25 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     TROPICAL STORM   CC NAS                  27.69N 97.29W
08/25/2017                   NUECES             TX   ASOS

            WIND GUST MEASURED TO 62 KNOTS.

0348 PM     TROPICAL STORM   5 SE CC NAS             27.63N 97.24W
08/25/2017                   NUECES             TX   C-MAN STATION

            MEASURED WIND GUST TO 62 KNOTS AT THE PACT2 C-MAN
            STATION.

&&

TJ
Local storm report, Aug 25, 4:28 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
428 PM CDT FRI AUG 25 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HURRICANE        CC NAS                  27.69N 97.29W
08/25/2017                   NUECES             TX   ASOS

            WIND GUST TO 64 KNOTS AT NAS CORPUS.

&&

TJ

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 9:02 PM CDTSpecial Marine WarningCRP58 min
Aug 24, 10:52 PM CDTSpecial Marine WarningCRP23 min
Aug 25, 12:13 AM CDTSpecial Marine WarningCRP62 min
Aug 25, 12:43 AM CDTSpecial Marine WarningCRP62 min
Aug 25, 12:50 AM CDTSpecial Marine WarningCRP10 min
Aug 25, 1:02 AM CDTSpecial Marine WarningCRP58 min
Aug 25, 1:23 AM CDTSpecial Marine WarningCRP37 min
Aug 25, 1:39 AM CDTSpecial Marine WarningCRP21 min
Aug 25, 1:57 AM CDTSpecial Marine WarningCRP63 min
Aug 25, 1:59 AM CDTSpecial Marine WarningCRP31 min
Aug 25, 3:37 AM CDTSpecial Marine WarningCRP53 min
Aug 25, 4:28 AM CDTSpecial Marine WarningCRP47 min
Aug 25, 5:09 AM CDTSpecial Marine WarningCRP51 min
Aug 25, 9:31 AM CDTRiver Flood WarningCRPRefugio5 days
Aug 25, 9:37 AM CDTRiver Flood WarningCRPBee4 days
Aug 25, 9:41 AM CDTRiver Flood WarningCRPLive Oak5 days
Aug 25, 9:55 AM CDTSpecial Marine WarningCRP50 min
Aug 25, 10:01 AM CDTRiver Flood WarningCRPVictoria9 days
Aug 25, 10:06 AM CDTRiver Flood WarningCRPCalhoun, Refugio, Victoria15 days
Aug 25, 10:14 AM CDTRiver Flood WarningCRPGoliad, Victoria4 days
Aug 25, 10:19 AM CDTRiver Flood WarningCRPCalhoun, Goliad, Refugio, Victoria71 hr
Aug 25, 10:42 AM CDTSpecial Marine WarningCRP48 min
Aug 25, 11:13 AM CDTSpecial Marine WarningCRP47 min
Aug 25, 12:22 PM CDTSpecial Marine WarningCRP38 min
Aug 25, 1:06 PM CDTSpecial Marine WarningCRP39 min
Aug 25, 1:37 PM CDTRiver Flood WarningCRPVictoria4 days
Aug 25, 2:04 PM CDTRiver Flood WarningCRPNueces27 hr
Aug 25, 2:25 PM CDTRiver Flood WarningCRPAransas, Refugio9 days
Aug 25, 4:09 PM CDTRiver Flood WarningCRPLive Oak48 hr
Aug 25, 4:09 PM CDTRiver Flood WarningCRPJim Wells, Live Oak, Nueces, San Patricio35 hr
Aug 25, 4:09 PM CDTRiver Flood WarningCRPJim Wells, Nueces, San Patricio48 hr
Aug 25, 4:09 PM CDTRiver Flood WarningCRPNueces, San Patricio48 hr
Aug 25, 4:09 PM CDTRiver Flood WarningCRPVictoria4 days
Aug 25, 4:32 PM CDTTornado WarningCRPAransas, Refugio13 min
Aug 25, 6:19 PM CDTFlash Flood WarningCRPAransas, Refugio, San Patricio5 hr

Nearby

Extreme Wind Warnings in Texas, 2017Every extreme wind warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.